# SDR QMLA2018081318094

- Difficulty date: August 11, 2018
- Submitted: August 13, 2018
- Operation: Air carrier
- Aircraft: N150AM
- Make and model: Bell 407
- Aircraft serial: 54046
- Aircraft time: 2,643 hours, 7,824 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Pinion Gear
- Condition: Worn
- Location: Tail Rotor
- Part time: 2,168 hours, 7,893 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

DURING PRE-TAKEOFF FOR A SECOND FLIGHT OF THE DAY.  THE PILOT NOTICED THE TAIL ROTOR CHIP LIGHT ILLUMINATED.  PILOT COMPLETED SHUTDOWN OF AIRCRAFT WITHOUT INCIDENT. ON INITIAL INSPECTION OF CHIP DETECTOR THE NORMAL FUZZ WITH SLUDGE APPEARED.  AFTER FURTHER INSPECTION WITH REMOVAL OF BEVEL GEAR PLUG, THE MECHANIC DETECTED NOTICEABLE WEAR ON THE PINION DRIVE GEAR THAT WAS CAUSE FOR REJECTION.  CLEANED THE CHIP DETECTOR 4 HOURS BEFORE DURING EVENT 4 INSPECTION AND NO METAL FOUND AT THAT TIME. THIS IS THE 4TH CHIP LIGHT OCCURRENCE IN THE LAST 150 HOURS.
